MAUDE Adverse Event Report: STRYKER GMBH WRIST FUSION PLATE SHORT BEND VARIAX 2 WRIST FUSION 123MM; PLATE, FIXATION, BONE

STRYKER GMBH WRIST FUSION PLATE SHORT BEND VARIAX 2 WRIST FUSION 123MM; PLATE, FIXATION, BONE
Model Number 629589
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "there is a break in an implanted wrist fusion plate.Original implant date (b)(6) 2022.Unsure of the exact day of the break.Revision took place on (b)(6) 2022.The patient was casted the entire time post the primary surgery.Reason for initial implantation: unknown.Screws came out and fusion plate was removed, no debris.Screws are unavailable for return, plate will be the only component returned.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the plate is broken apart as complained.The device inspection revealed the following: the visual inspection has shown that the plate is broken apart at the transverse oblong hole.There are scratches all over the plate, afterwards it cannot be defined if these damages were caused during insertion or extraction.The microscopic examination of the fracture surface reveals the fracture to be a typical fatigue fracture evident by a smooth topography.There are shiny surfaces on both fracture faces, also is there a shiny surface in the area where the screw head was places, which indicates that the fragments rubbed against each other and the screw after the breakage.The rest of the fracture face has the typical view of a fatigue fracture with an uniform fine-grained texture.There are in the oblong hole strong damages from the screw insertion visible, it looks like the screw was screwed in at a very slanted angle.Afterwards it cannot be defined if these damages did contribute to the failure of the plate.The relevant dimensions were as far as possible verified during the investigation and no deviation from the specification could be detected.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The broken plate was returned for evaluation and no product related issue could be detected.There was no additional information about the event provided, neither x-rays or operation report was available.Therefore the root cause of the breakage cannot be defined.The evaluation of the plate has shown that fatigue did lead to the breakage of the device.
 
Event or Problem Description
As reported: "there is a break in an implanted wrist fusion plate.Original implant date (b)(6)2022.Unsure of the exact day of the break.Revision took place on (b)(6)2022.The patient was casted the entire time post the primary surgery.Reason for initial implantation: unknown screws came out and fusion plate was removed no debris screws are unavailable for return, plate will be the only component returned.".

Brand Name
WRIST FUSION PLATE SHORT BEND VARIAX 2 WRIST FUSION 123MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15982713
Report Number0008031020-2022-00674
Device Sequence Number5884004
Product Code HRS
UDI-Device Identifier07613327131444
UDI-Public07613327131444
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K151178
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number629589
Device Catalogue Number629589
Device Lot NumberK31083
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale